Alert archive / California / Wind Advisories in 2015
Wind Advisory 34, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 22, 2015, 8:55 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2015, 8:55 PM PDT (03:55 UTC)
- Expired
- Jun 23, 2015, 3:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
135 WWUS76 KLOX 230355 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 855 PM PDT MON JUN 22 2015 CAZ039-052-231000- /O.NEW.KLOX.WI.Y.0034.150623T0355Z-150623T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 855 PM PDT MON JUN 22 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PDT TUESDAY. * TIMING...GUSTY SUNDOWNER WINDS WILL CONTINUE TO DEVELOP THIS EVENING...AND CONTINUE THROUGH EARLY TUESDAY MORNING BEFORE DIMINISHING. * WINDS...NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL DEVELOP THIS EVENING. THE STRONGEST WILL OCCUR WEST OF GOLETA. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 22, 2:05 PM PDT, 6 hours 50 minutes earlier.
Area forecast discussion, Jun 22, 2:05 PM PDT, 6 hours 50 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 205 PM PDT MON JUN 22 2015 .SYNOPSIS... A COOLING TREND THROUGH MIDWEEK AS THE RIDGE OVER THE AREA MOVES EAST...HOWEVER TEMPERATURES WILL REMAIN ABOVE NORMAL. NIGHT THROUGH MORNING LOW CLOUDS WILL AFFECT COASTAL AREAS. MONSOONAL MOISTURE MAY BRING PARTLY CLOUDY SKIES AND A VERY LOW CHANCE OF SHOWERS AND MOUNTAIN THUNDERSTORMS TO THE AREA LATE NEXT WEEKEND. && .SHORT TERM (TODAY-THU)...SKIES HAVE CLEARED IN ALL AREAS EXCEPT FOR A SMALL PORTION OF THE SANTA BARBARA CENTRAL COAST AND CLEAR SKIES SHOULD REMAIN FOR THE REST OF THE DAY. HEIGHT FALLS ACCOUNT FOR THE SLIGHTLY COOLER TEMPS INLAND...BUT THE ONSHORE GRADIENT DRIVING THE WIND IS MUCH LESS STRONG THAN YESTERDAY SO SOME COASTAL AREAS ARE ACTUALLY AS WARM OR A BIT WARMER. AS WE HAVE EXPERIENCED THE PAST SEVERAL NIGHTS...THERE WILL BE A FEW HOURS OF GUSTY NORTHWEST TO NORTH WINDS ACROSS THE WESTERN PORTION OF THE SANTA BARBARA SOUTH COAST AND ADJACENT SANTA YNEZ MTN RANGE LATE BEGINNING AROUND 8PM. THE STRENGTH LOOKS TO BE JUST UNDER ADVISORY-LEVEL. EXPECTING A SIMILAR MARINE LAYER AND STRATUS DEVELOPMENT THIS EVENING...WITH THE EXCEPTION OF THE STRATUS MAKING IT ALL THE WAY NORTH INTO THE OXNARD PLAIN WITH A WEAK EDDY PUSH IN THE EARLY MORNING HOURS. IT SHOULD REMAIN CLEAR FOR THE SANTA BARBARA SOUTH COAST DUE TO THE EXPECTED MILD SUNDOWNER. AS THE UPPER HIGH CONTINUES TO PUSH EAST...A WEAK BUT BROAD UPPER TROUGH WILL MOVE INTO NRN CALIFORNIA BREAKING DOWN THE RIDGE SLIGHTLY ON TUESDAY. HIGH TEMPS WILL CONTINUE TO TREND DOWN A DEGREE OR TWO THROUGH WEDNESDAY WITH THE WARMEST INLAND AREAS REACHING THE LOWER 90S TUE AND WED...EXCEPT THE ANTELOPE VALLEY WILL REMAIN IN THE UPPER 90S. BY THURSDAY ANOTHER UPPER HIGH DEVELOPS OVER ARIZONA...WHILE A WEAK UPPER LOW FORMS OVER THE EASTERN PACIFIC WEST OF SOUTHERN CAL. INTERIOR AREAS WILL SEE A FEW DEGREES OF WARMING...BUT COASTAL AREAS WILL CONTINUE TO BE MILD WITH CONTINUED NIGHT THROUGH MORNING LOW CLOUDS. .LONG TERM (FRI-MON)... BOTH GFS AND ECMWF ARE INDICATING THE UPPER HIGH WILL TAKE ON A NW TO SE AXIS FROM NEW MEXICO TO NORTH OF NEVADA. THIS HIGH PLUS THE WEAK UPPER LOW TO OUR SOUTHWEST MAKES FOR A SYNOPTIC UPPER PATTERN THAT SHOULD DRAW IN SOUTHEAST FLOW FROM NRN MEXICO AND SOUTHERN ARIZONA. INITIALLY THERE WILL ONLY BE SOME HIGH CLOUDS FRI AND SAT...WITH INCREASING HUMIDITY...ESPECIALLY FOR INTERIOR LOCATIONS. AT THIS POINT...BETTER MOISTURE SURGE BETWEEN 700-600 MB SHOULD MOVE IN OVER THE SOUTHERN PORTION OF CALIFORNIA ON SUNDAY THROUGH TUE. PWAT IS THREE STANDARD DEVIATIONS ABOVE NORMAL FOR THIS EVENT SO IT CERTAINLY MAY DEVELOP INTO SOMETHING...BUT THIS IS STILL PRETTY FAR OUT IN THE MODELS RIGHT NOW. KEPT THE SLIGHT CHANCE OF ELEVATED THUNDERSTORMS OVER THE EASTERN SAN GABRIEL MOUNTAINS ON SUNDAY. DRY LIGHTNING WILL BE OF SOME CONCERN... ESPECIALLY FOR THE FIREFIGHTING COMMUNITY. && .AVIATION...22/1800Z. AT 1636Z NEAR KLAX ...THE MARINE LAYER DEPTH WAS 600 FEET AND THE INVERSION TOP WAS AT 2600 FEET AND A TEMPERATURE OF 24 DEGREES CELSIUS. GOOD CONFIDENCE IN THE 18Z TAF PACKAGE. SOME DOUBT ABOUT MARINE CLOUD COVERAGE OUTSIDE LA COUNTY COASTAL SECTIONS. HOWEVER...THE CENTRAL COAST SHOULD SEE ANOTHER ROUND OF NIGHT AND MORNING IFR CEILINGS. MVFR TO LOCAL IFR CEILINGS ARE EXPECTED IN COASTAL LA COUNTY. KLAX...GOOD CONFIDENCE IN THE 18Z TAF. THE MARINE LAYER WILL BECOME MORE EXTENSIVE TONIGHT WITH MVFR TO LOCAL IFR CONDITIONS THIS EVENING INTO TUESDAY MORNING. THERE IS A 30 PERCENT CHANCE OF MARINE CLOUD ARRIVAL PLUS OR MINUS TWO HOURS FROM FORECAST TIME. KBUR...GOOD CONFIDENCE IN THE 18Z TAF. VFR CONDITIONS ARE EXPECTED INTO MONDAY. THERE IS A 20 PERCENT CHANCE OF IFR CONDITIONS SNEAKING IN EARLY TUESDAY MORNING. && .MARINE...22/900 AM HIGH CONFIDENCE IN SMALL CRAFT ADVISORY CONDITIONS WITH NORTHWEST WINDS OVER MOST OF THE OUTER WATERS THROUGH TUESDAY MORNING. THERE IS A 40 PERCENT CHANCE OF GALE FORCE WINDS ACROSS THE OUTER WATERS TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. A GALE WATCH HAS BEEN ISSUED FOR THE OUTER WATERS. GOOD CONFIDENCE IN SMALL CRAFT ADVISORY CONDITIONS ACROSS THE WESTERN THIRD OF THE SANTA BARBARA CHANNEL THIS AFTERNOON AND EVENING AND AGAIN TUESDAY AFTERNOON AND EVENING. THERE IS A 40 PERCENT CHANCE OF SMALL CRAFT ADVISORY WINDS FOR THE NEAR SHORE WINDS ON THE CENTRAL COAST...ESPECIALLY TUESDAY AFTERNOON AND EVENING. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). GALE WATCH (SEE LAXMWWLOX). && PUBLIC...JLD AVIATION/MARINE...SWEET SYNOPSIS...SMITH WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 22, 6:00 AM PDT, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT MON JUN 22 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-231300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE WILL BE SMOKEY CONDITIONS ACROSS THE EASTERN PORTION OF SAN LUIS OBISPO COUNTY AS WELL AS THE NORTHEASTERN PORTION OF SANTA BARBARA COUNTY DUE TO THE "PARK HILL FIRE" THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THERE WILL BE THE POSSIBILITY OF MONSOONAL MOISTURE GETTING DRAWN INTO SOUTHWESTERN CALIFORNIA AS EARLY AS NEXT SUNDAY...WITH THE POTENTIAL FOR ELEVATED THUNDERSTORMS WHICH WILL BE OF CONCERN FOR THE FIRE-FIGHTING COMMUNITY SUNDAY THROUGH TUE OF NEXT WEEK. KAPLAN
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:38 AM PDT | Gale Warning | LOX | 18 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.